MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 18 FULL THREAD + NUT; SPINE POLYAXIAL SCREW

MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 18 FULL THREAD + NUT; SPINE POLYAXIAL SCREW
Model Number 03.75.004
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During screw insertion on c7 lamina, the screw head hit the bone, and the bone fractured in four points.The trajectory was defined freehand and no tapping was performed (the surgeon used air-tome and then drilled with 03.75.0014; k-wire was not used).Both screws on c7 were removed and replaced.The surgeon changed the trajectory of the screws and used shorter screws to complete the surgery.
 
Additional Manufacturer Narrative
Batch review performed on 7 october 2022: lot 2021972: (b)(4) items manufactured and released on 24-sep-2020.Expiration date: 2025-sep-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: batch review performed on 7 october 2022: must mini 03.75.005 must mini polyaxial screw 3.5 x 20 full thread + nut (k171369) lot 1922080: (b)(4) items manufactured and released on 30-sep-2019.Expiration date: 2024-sep-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: during a multi-level posterior cervical spine stabilization surgery, a bone fracture occurs while tightening a pedicle screw.No reason to suspect a faulty device at the origin of this adverse event.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: based on available information, it was understood that the lamina broke after the insertion of the screw, due to the contact.Bone preparation by using the associated drills and taps is recommended in order to ease the positioning while preventing potential issue that could lead to bone fracture.Additionally, it is not unknown that a deeper positioning of screw in the vertebrae could potential lead to bone failure like fracture, in particular when the bone density quality is not optimal.Visual inspection and a functional check was performed on the retrieved implant for investigation: no evidence of defect or failure was observed.The screw was functional and intact.

Brand Name
MUST MINI POLYAXIAL SCREW 3.5 X 18 FULL THREAD + NUT
Common Device Name
SPINE POLYAXIAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15679054
Report Number3005180920-2022-00807
Device Sequence Number15447461
Product Code NKG
UDI-Device Identifier07630030863189
UDI-Public07630030863189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model Number03.75.004
Device Catalogue Number03.75.004
Device Lot Number2021972
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian